Texas, 2023

Hail and Damaging Winds in Texas, June 11, 2023

June 11, 2023 · NWS FWD · 64 events in 13 counties and zones

A pre-frontal trough (in advance of a cold front in Oklahoma) provided a focus for strong to severe thunderstorm development as it pushed south into a hot and unstable airmass the afternoon and evening of Sunday June 11. Large hail up to baseball size was reported with many of the storms in North Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35 million
Crop damage
None recorded
Events
64

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A pre-frontal trough (in advance of a cold front in Oklahoma) provided a focus for strong to severe thunderstorm development as it pushed south into a hot and unstable airmass the afternoon and evening of Sunday June 11. Large hail up to baseball size was reported with many of the storms in North Texas. However, hail up to 4.25 fell in Denton County in and around the Flower Mound area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 11, 4:34 PM CST, 57 minutes earlier.

Area forecast discussion, Jun 11, 4:34 PM CST, 57 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
534 PM CDT Sun Jun 11 2023

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/This Evening through Monday Night/

Satellite imagery shows increasing low level convergence across
North Texas as the cumulus field has become a little more agitated
across the region. This area of convergence is focused along a
weak pre-frontal trough where temperatures have soared to near 100
degrees resulting in nearly 4000 J/kg of MUCAPE. An aircraft
sounding from DAL over the last hour still indicated some mixed
layer inhibition remaining, so this initial activity may struggle
a bit before thunderstorms begin to develop. Coverage through the
rest of the afternoon/evening will still be limited to around 30%
with most areas not being directly impacted by storms. Those that
do see storms will have the potential for large hail and damaging
winds. The tornado threat is low through this evening.

Storms should diminish in coverage with loss of heating this
evening, although a few of the CAMs keep things going until around
midnight or so, likely aided by stronger mid level flow and
forcing for ascent. Nonetheless, coverage should be low overnight.
The cold front to the north will sag south across the Red River
tonight and increasing ascent atop the shallow airmass could lead
to a few elevated showers/storms late tonight into early Monday
morning mainly along the Red River and in our northeast. We'll
keep PoPs around 40-50% for this potential. The front will
continue to sag south toward the I-20 corridor Monday afternoon
and will again be a focus for vigorous storm development late in
the day.

Mid level flow will increase to around 60 kt by afternoon with
thunderstorms expected to develop and increase in coverage off to
our west/northwest near the surface triple point. This activity
will spread east into the evening hours and pose a severe threat,
however, given the increasing wind fields and proximity to an
east-west oriented surface boundary, there will be at least a low
tornado threat on Monday. Outside of this, strong surface based
instability will support a large hail/damaging wind threat into
the late evening hours. Coverage of storms should be a little
higher Monday afternoon/evening given stronger forcing for ascent
and a better defined zone of low level convergence. We'll have
PoPs at 30-50% through the late evening hours.

Dunn

&&

.LONG TERM... /Issued 230 PM CDT Sun Jun 11 2023/
/Monday Night Onward/

North and Central Texas will remain in the active zone of a mid
level ridge currently centered over Mexico through at least mid
week. This region (in this case) lies beneath the northeast
periphery of the ridge, where weak disturbances aloft coincide
with intense surface heating to generate multiple rounds of
convection. Timing will be generally the same in each instance, in
the late afternoon and evening hours, but the exact locations may
vary each day.

Showers and thunderstorms will likely be ongoing Monday evening,
but should dissipate around midnight Monday night with the loss of
surface instability. A weak surface front will continue to
meander across the area on Tuesday as the next shortwave
disturbance rotates around the ridge. The front will provide the
surface focus for convective development by late Tuesday
afternoon. The exact location of the front is uncertain and may
depend on mesoscale processes from the previous evening. Ensemble
data and thunderstorm probabilities place the position of the
front and best storm chances along and near a line from Paris to
Sulphur Springs to Waco. The highest POPs at this time will fall
roughly along that axis, or primarily across the East Texas and
eastern Central Texas counties. This could change some in the
coming days as we fall into the range of higher resolution model
guidance.

It is extremely difficult to avoid sounding like a broken record,
but a similar set-up can be expected on Wednesday as the surface
front persists and the next shortwave rounds the ridge. Locations
along and east of I-35 will see the best storm chances, but with
low confidence in whether or not subsidence from the ridge will or
will not be strong enough to suppress convection will warrant
conservative POPs at this time.

The main story will shift to intense heat due to increasing
heights aloft, as the ridge expands northeast and begins to
dominate most of Texas and the Southern Plains. This process will
be somewhat gradual, taking place from late this week through
early next week. Triple digit high temperatures should become
common, initially across the western counties starting Thursday,
and expanding across the rest of the region Friday through the end
of the forecast period. Surface temperatures combined with the
dewpoint forecast indicates that heat advisory criteria could be
met for a good portion of the forecast area beginning Thursday or
Friday.

30

&&

.AVIATION... /NEW/
/00Z TAFs/

Main concern through this evening and again on Monday
afternoon/evening will be convective potential. We'll continue
with VCTS this evening, although we'll nudge the timing back to
00Z and continue through about 4Z. Outflow winds with any TS could
cause erratic wind shifts so we'll continue to monitor this
potential. Otherwise, a cold front will sag south toward the I-20
corridor overnight with a north/northeast wind after midnight. In
addition, MVFR cigs will likely develop near and just behind the
frontal boundary Monday morning for a few hours. TS potential will
increase again mainly for the D10 airspace Monday afternoon into
the evening hours.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    74  91  74  95  72 /  30  20  30  20  20
Waco                72  98  73  97  74 /  20   5  20  20  20
Paris               69  82  67  87  68 /  30  50  60  40  40
Denton              69  89  69  93  68 /  20  20  30  20  20
McKinney            70  87  70  91  69 /  20  20  40  30  20
Dallas              74  92  73  96  73 /  30  20  30  30  20
Terrell             71  90  71  91  71 /  30  20  30  30  40
Corsicana           74  94  74  93  73 /  30  10  20  20  30
Temple              72  97  73  98  73 /  10   5  10  10  20
Mineral Wells       71  94  71  96  68 /  30  30  30  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jun 11, 10:59 AM CST, 6 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1159 AM CDT Sun Jun 11 2023

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121230-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1159 AM CDT Sun Jun 11 2023

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Scattered thunderstorms are expected across North and Central Texas
today, mainly south of I-20 and north of Highway 84. Some storms may
be severe with large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Scattered thunderstorms will be possible across parts of North and
Central Texas Monday, Tuesday, and Wednesday afternoon. Hail and
damaging winds will be the primary hazards.

Heat advisory criteria will likely be reached later this week with
heat index values near 105 to 110 degrees.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The radar

The Dallas/Ft Worth radar (KFWS), 51 km away, was scanning. The volume nearest the first event began at 23:31 UTC.

Open the radar archive at this moment

Event by event

61 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Parker

When
June 11, 5:31 PM CST
Where
Parker County, 0.69 mi S of Weatherford
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.760, -97.800

Hail, Parker

When
June 11, 5:38 PM CST
Where
Parker County, 1.5 mi SSW of Weatherford
Measured
1.75 in hail
Property damage
$250,000
Reported by
Social Media
Coordinates
32.750, -97.810

A social media post indicated golf ball sized hail in Weatherford, TX.

Hail, Parker

When
June 11, 6:02 PM CST
Where
Parker County, 5.41 mi ENE of Lake Weatherford
Measured
1 in hail
Reported by
Social Media
Coordinates
32.820, -97.600

Hail, Wise

When
June 11, 6:05 PM CST
Where
Wise County, 2.9 mi W of Newark
Measured
0.75 in hail
Reported by
Public
Coordinates
33.000, -97.530

Hail, Tarrant

When
June 11, 6:13 PM CST
Where
Tarrant County, 2.82 mi SSW of Hicks
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.880, -97.430

Hail, Rockwall

When
June 11, 6:24 PM CST
Where
Rockwall County, 0.69 mi N of Rockwall
Measured
2 in hail
Property damage
$300,000
Reported by
Public
Coordinates
32.940, -96.450

Several public reports showed 1-2 sized hail fell in Rockwall, TX.

Hail, Rockwall

When
June 11, 6:30 PM CST
Where
Rockwall County, 1.38 mi S of Royse City
Measured
1.75 in hail
Property damage
$200,000
Reported by
Trained Spotter
Coordinates
32.960, -96.330

A trained spotter measured golf ball to ping pong ball sized hail stones in Royse City, near the intersection of FM 548 and Rowdy Dr.

Thunderstorm Wind, Tarrant

When
June 11, 6:30 PM CST
Where
Tarrant County, Westworth
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
32.780, -97.420

A wind gust of 58 MPH was measured by the Automated Weather Observation System at Fort Worth Naval Air Station.

Hail, Rockwall

When
June 11, 6:33 PM CST
Where
Rockwall County, 2.15 mi SSW of Rockwell Muni Arpt
Measured
1 in hail
Reported by
Public
Coordinates
32.900, -96.440

Hail, Rockwall

When
June 11, 6:35 PM CST
Where
Rockwall County, 0.9 mi NE of Fate
Measured
2.25 in hail
Property damage
$250,000
Reported by
Trained Spotter
Coordinates
32.960, -96.370

A trained spotter reported 2.25 inch diameter hail stones near Fate, TX.

Hail, Rockwall

When
June 11, 6:35 PM CST
Where
Rockwall County, 0.9 mi NW of Fate
Measured
2.25 in hail
Property damage
$250,000
Reported by
Public
Coordinates
32.960, -96.390

A public report indicated ping pong ball to hen egg sized hail near Fate, TX.

Hail, Denton

When
June 11, 6:40 PM CST
Where
Denton County, 3.21 mi WSW of Roanoke
Measured
2.5 in hail
Property damage
$500,000
Reported by
Social Media
Coordinates
33.000, -97.230

A social media report indicated tennis ball sized hail in Roanoke, TX.

Hail, Rockwall

When
June 11, 6:40 PM CST
Where
Rockwall County, 0.69 mi S of Fate
Measured
1.5 in hail
Reported by
Public
Coordinates
32.940, -96.380

Hail, Tarrant

When
June 11, 6:42 PM CST
Where
Tarrant County, 0.69 mi S of Westover Hills
Measured
1 in hail
Reported by
Public
Coordinates
32.760, -97.430

Hail, Rockwall

When
June 11, 6:43 PM CST
Where
Rockwall County, Royse City
Measured
2.75 in hail
Property damage
$1.0 million
Reported by
Social Media
Coordinates
32.980, -96.330

A social media report indicated hail up to baseball size in Royse City.

Hail, Rockwall

When
June 11, 6:44 PM CST
Where
Rockwall County, Rockwall
Measured
2 in hail
Property damage
$250,000
Reported by
Trained Spotter
Coordinates
32.930, -96.450

Hail, Denton

When
June 11, 6:50 PM CST
Where
Denton County, 4.15 mi S of Justin
Measured
1 in hail
Reported by
Public
Coordinates
33.020, -97.300

Hail, Dallas

When
June 11, 6:56 PM CST
Where
Dallas County, 0.69 mi S of University Park
Measured
1 in hail
Reported by
Public
Coordinates
32.860, -96.770

Quarter sized hail was reported near University Park.

Hail, Hunt

When
June 11, 6:56 PM CST
Where
Hunt County, 3.48 mi W of Cash
Measured
1.25 in hail
Reported by
Public
Coordinates
32.980, -96.180

Hail, Johnson

When
June 11, 6:56 PM CST
Where
Johnson County, Godley
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.450, -97.530

Hail, Denton

When
June 11, 6:58 PM CST
Where
Denton County, 3.87 mi SSW of Roanoke Vly Arpt
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
33.000, -97.260

Hail, Denton

When
June 11, 6:59 PM CST
Where
Denton County, 3.11 mi SW of Roanoke Vly Arpt
Measured
1.5 in hail
Reported by
Public
Coordinates
33.020, -97.270

Hail, Stephens

When
June 11, 7:00 PM CST
Where
Stephens County, 0.9 mi NE of Breckenridge
Measured
1.75 in hail
Property damage
$100,000
Reported by
Public
Coordinates
32.760, -98.890

Golf ball sized hail was reported in Breckenridge.

Hail, Denton

When
June 11, 7:00 PM CST
Where
Denton County, 3.87 mi SSW of Roanoke Vly Arpt
Measured
1.75 in hail
Property damage
$100,000
Reported by
NWS Employee
Coordinates
33.000, -97.260

A NWS employee reported half-dollar to golf ball sized hail in Roanoke.

Hail, Denton

When
June 11, 7:00 PM CST
Where
Denton County, 2.22 mi SW of Roanoke
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
33.000, -97.210

Hail, Collin

When
June 11, 7:03 PM CST
Where
Collin County, 2.15 mi SSW of Nevada
Measured
1.25 in hail
Reported by
Public
Coordinates
33.000, -96.390

Hail, Dallas

When
June 11, 7:05 PM CST
Where
Dallas County, 0.69 mi S of University Park
Measured
1.25 in hail
Reported by
Public
Coordinates
32.860, -96.770

Hail, Denton

When
June 11, 7:05 PM CST
Where
Denton County, 1.8 mi SW of Roanoke
Measured
1.75 in hail
Property damage
$300,000
Reported by
Public
Coordinates
33.000, -97.200

Golf ball sized hail was reported in Trophy Club.

Hail, Denton

When
June 11, 7:13 PM CST
Where
Denton County, 0.69 mi S of Argyle
Measured
1.75 in hail
Property damage
$300,000
Reported by
Trained Spotter
Coordinates
33.110, -97.180

A trained spotter reported golf ball sized hail in Argyle.

Hail, Denton

When
June 11, 7:15 PM CST
Where
Denton County, 3.54 mi E of Grapevine Res
Measured
2.5 in hail
Property damage
$500,000
Reported by
Trained Spotter
Coordinates
33.030, -97.090

A trained spotter reported hail ranging from quarter sized to tennis ball sized in Flower Mound.

Hail, Denton

When
June 11, 7:15 PM CST
Where
Denton County, 3.13 mi E of Grapevine Res
Measured
4 in hail
Property damage
$10 million
Reported by
Social Media
Coordinates
33.014, -97.096

A social media report indicated 4-inch diameter hail in Flower Mound.

Hail, Denton

When
June 11, 7:19 PM CST
Where
Denton County, 2.15 mi NNW of Grapevine Res
Measured
3 in hail
Property damage
$1.0 million
Reported by
Trained Spotter
Coordinates
33.050, -97.160

A trained spotter reported 3-inch diameter hail near Cross Timbers Rd between Trophy Club and Bartonville.

Hail, Denton

When
June 11, 7:20 PM CST
Where
Denton County, 2.37 mi SSW of Lake Dallas
Measured
2 in hail
Property damage
$200,000
Reported by
Trained Spotter
Coordinates
33.090, -97.050

A trained spotter reported two-inch diameter hail in Highland Village.

Hail, Denton

When
June 11, 7:20 PM CST
Where
Denton County, 2.07 mi S of Bartonville
Measured
4.25 in hail
Property damage
$10 million
Reported by
Social Media
Coordinates
33.050, -97.130

A social media photo indicated 4.25 inch diameter hail near the intersection of Cross Timbers Rd and Shiloh Rd in Flower Mound. Damage to roofs and vehicles was reported across Flower Mound from the large hail.

Hail, Denton

When
June 11, 7:21 PM CST
Where
Denton County, 2.32 mi W of Lewisville
Measured
1.75 in hail
Property damage
$100,000
Reported by
Public
Coordinates
33.070, -97.040

Hail, Hunt

When
June 11, 7:28 PM CST
Where
Hunt County, 1.8 mi NW of (Gvt)majors Arpt Gre
Measured
1 in hail
Reported by
Public
Coordinates
33.090, -96.090

Hail, Denton

When
June 11, 7:28 PM CST
Where
Denton County, 3.21 mi WSW of Lake Dallas
Measured
2.5 in hail
Property damage
$250,000
Reported by
Public
Coordinates
33.100, -97.080

Hail, Denton

When
June 11, 7:29 PM CST
Where
Denton County, 2.37 mi SSE of Lewisville
Measured
2.5 in hail
Property damage
$500,000
Reported by
Trained Spotter
Coordinates
33.040, -96.980

A trained spotter reported tennis ball sized hail in Lewisville.

Hail, Denton

When
June 11, 7:29 PM CST
Where
Denton County, 3.47 mi W of Lewisville
Measured
3 in hail
Property damage
$500,000
Reported by
Trained Spotter
Coordinates
33.070, -97.060

A trained spotter reported hail up to 3-inches in diameter in Highland Village.

Hail, Denton

When
June 11, 7:30 PM CST
Where
Denton County, 0.43 mi NW of Smoots
Measured
3 in hail
Property damage
$50,000
Reported by
Amateur Radio
Coordinates
33.084, -97.206

Hail up to 3 inches was reported in the northern portions of the Canyon Falls neighborhood in Argyle. The large hail fell after the main core of the storm had passed.

Hail, Denton

When
June 11, 7:37 PM CST
Where
Denton County, 3.56 mi NW of Carney
Measured
1.5 in hail
Reported by
Public
Coordinates
33.110, -96.930

Hail, Denton

When
June 11, 7:39 PM CST
Where
Denton County, 1.87 mi WNW of Bartonville
Measured
3.5 in hail
Property damage
$750,000
Reported by
Trained Spotter
Coordinates
33.090, -97.160

A trained spotter reported hail of 3.5 inches in diameter in Bartonville.

Hail, Denton

When
June 11, 7:45 PM CST to 7:50 PM CST
Where
Denton County, 1.74 mi E of Carney
Measured
3 in hail
Property damage
$1.0 million
Reported by
Public
Coordinates
33.080, -96.850

Baseball to 3 sized hail was reported in The Colony.

Hail, Denton

When
June 11, 7:45 PM CST
Where
Denton County, 1.23 mi ESE of Lake Dallas
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
33.113, -97.011

Hail of 1.5 was reported in southeast Lake Dallas.

Hail, Denton

When
June 11, 7:46 PM CST
Where
Denton County, 3.38 mi ESE of Little Elm
Measured
2 in hail
Property damage
$100,000
Reported by
Amateur Radio
Coordinates
33.132, -96.915

Hail, Denton

When
June 11, 7:46 PM CST
Where
Denton County, 2.41 mi ESE of Little Elm
Measured
1.75 in hail
Reported by
Public
Coordinates
33.140, -96.930

Hail, Collin

When
June 11, 7:53 PM CST
Where
Collin County, 1.5 mi SSW of Lolaville
Measured
1.75 in hail
Property damage
$100,000
Reported by
Social Media
Coordinates
33.080, -96.830

A social media report indicated golf ball sized hail near Legacy Dr in Frisco.

Hail, Collin

When
June 11, 7:54 PM CST
Where
Collin County, 1.16 mi W of Lebanon
Measured
2 in hail
Property damage
$500,000
Reported by
Fire Department/Rescue
Coordinates
33.120, -96.840

Fire and rescue reported 2-inch diameter hail in Frisco.

Hail, Denton

When
June 11, 7:54 PM CST
Where
Denton County, 1.35 mi WNW of Carney
Measured
1.25 in hail
Reported by
Public
Coordinates
33.090, -96.900

Hail, Denton

When
June 11, 7:55 PM CST
Where
Denton County, 1.74 mi W of Lewisville
Measured
2.5 in hail
Property damage
$200,000
Reported by
Public
Coordinates
33.070, -97.030

Oblong 2.5-inch diameter hail was reported between Highland Village and Lewisville.

Hail, Denton

When
June 11, 7:55 PM CST
Where
Denton County, 4.51 mi N of Carney
Measured
1.75 in hail
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
33.145, -96.891

Hail, Denton

When
June 11, 8:00 PM CST
Where
Denton County, 4.97 mi NNE of Carney
Measured
3.5 in hail
Property damage
$5.0 million
Reported by
Social Media
Coordinates
33.150, -96.860

A social media report indicated hail up to 3.5 inches in diameter near the intersection of Main St and Teel Parkway in Frisco, TX.

Hail, Collin

When
June 11, 8:09 PM CST
Where
Collin County, 0.9 mi SE of Farmersville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.160, -96.360

Hail, Collin

When
June 11, 8:10 PM CST
Where
Collin County, 0.9 mi SE of Farmersville
Measured
2 in hail
Property damage
$250,000
Reported by
Public
Coordinates
33.160, -96.360

Two-inch diameter hail was reported in Farmersville.

Hail, Johnson

When
June 11, 8:35 PM CST
Where
Johnson County, 4.02 mi NW of Joshua
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
32.510, -97.430

Hail, Johnson

When
June 11, 8:38 PM CST
Where
Johnson County, 0.58 mi W of Joshua
Measured
1 in hail
Reported by
Public
Coordinates
32.470, -97.390

Hail, Hunt

When
June 11, 8:42 PM CST
Where
Hunt County, 1 mi SE of Greenville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.120, -96.108

Hail, Parker

When
June 11, 8:54 PM CST
Where
Parker County, 0.9 mi SW of Springtown
Measured
1.75 in hail
Property damage
$100,000
Reported by
Fire Department/Rescue
Coordinates
32.960, -97.690

Fire and rescue reported golf ball sized hail in Springtown.

Thunderstorm Wind, Navarro

When
June 11, 8:55 PM CST
Where
Navarro County, 0.69 mi S of Emhouse
Measured
55 kt (63 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
32.160, -96.580

Emergency management reported large trees and power lines down from Emhouse to Corbet.

Hail, Hill

When
June 11, 10:17 PM CST
Where
Hill County, 4.33 mi WSW of Huron
Measured
1.5 in hail
Reported by
Public
Coordinates
32.030, -97.420

Hail, Hill

When
June 11, 10:25 PM CST
Where
Hill County, 1.5 mi SSE of Whitney
Measured
2 in hail
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
31.950, -97.320

A trained spotter reported two-inch diameter hail in Whitney, TX.

Hail, Hill

When
June 11, 10:27 PM CST
Where
Hill County, 2.34 mi W of Whitney
Measured
1.5 in hail
Reported by
Public
Coordinates
31.970, -97.370

Hail, Bosque

When
June 11, 10:39 PM CST
Where
Bosque County, 0.69 mi S of Laguna Park
Measured
2 in hail
Property damage
$100,000
Reported by
Amateur Radio
Coordinates
31.840, -97.370

Amateur radio reported two-inch diameter hail on FM 56 just south of Laguna Park.

Thunderstorm Wind, Hill

When
June 11, 10:42 PM CST
Where
Hill County, 1.5 mi SSE of Whitney
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
Amateur Radio
Coordinates
31.950, -97.320

Amateur radio reported that a tree was blown down onto a house in Whitney.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, June 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1103456, 1103458, 1103459, 1103460, 1103461, 1103462, 1103463, 1105776, 1103464, 1103465, 1103466, 1103467, 1103468, 1103469, 1103470, 1105736, 1103471, 1105739, 1105740, 1105741, 1105745, 1105761, 1105747, 1105788, 1105795, 1105789, 1105762, 1105763, 1105777, 1105764, 1105798, 1105778, 1105794, 1105796, 1105779, 1105781, 1105782, 1105780, 1105783, 1112255, and more.